Acute generalized exanthematous pustulosis induced by paroxetine in an adolescent girl

Chiara Mameli, Gianluca Tadini, Dario Cattaneo, Chiara Cerini, Gian Vincenzo Zuccotti

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Acute generalized exanthematous pustulosis (AGEP) is a rare severe cutaneous reaction pattern, which, in the majority of cases, occurs in adults (males and females are equally affected). AGEP has rarely been described in the paediatric population (1, 2). Viral illnesses, vaccinations (e.g. anti-pneumococcal vaccine) and drugs (up to 90% of cases) have been implicated in the pathogenesis of AGEP (1, 2). Among drugs, the more commonly identified culprit agents are antibiotics (beta-lactams, macrolides, quinolones, pristinamycin, anti-infective sulphonamides), antimycotics (terbinafine, ketoconazole), calcium channel blockers (diltiazem), analgesics, antipyretics (paracetamol) and antimalarials (1). To date, however, the precise pathophysiological mechanism has not yet been identified and no report of AGEP caused by paroxetine, an antidepressant, has previously appeared in the English litterature.

Original languageEnglish
Pages (from-to)733-734
Number of pages2
JournalActa Dermato-Venereologica
Volume93
Issue number6
DOIs
Publication statusPublished - 2013

Fingerprint

Acute Generalized Exanthematous Pustulosis
Paroxetine
adolescent
drug
terbinafine
vaccination
Pristinamycin
illness
Antipyretics
Pneumococcal Vaccines
Ketoconazole
Diltiazem
Quinolones
Sulfonamides
Macrolides
Antimalarials
Calcium Channel Blockers
beta-Lactams
Acetaminophen
Pharmaceutical Preparations

ASJC Scopus subject areas

  • Dermatology

Cite this

Acute generalized exanthematous pustulosis induced by paroxetine in an adolescent girl. / Mameli, Chiara; Tadini, Gianluca; Cattaneo, Dario; Cerini, Chiara; Zuccotti, Gian Vincenzo.

In: Acta Dermato-Venereologica, Vol. 93, No. 6, 2013, p. 733-734.

Research output: Contribution to journalArticle

Mameli, Chiara ; Tadini, Gianluca ; Cattaneo, Dario ; Cerini, Chiara ; Zuccotti, Gian Vincenzo. / Acute generalized exanthematous pustulosis induced by paroxetine in an adolescent girl. In: Acta Dermato-Venereologica. 2013 ; Vol. 93, No. 6. pp. 733-734.
@article{0a03f11357d346238793bd14d35eeafe,
title = "Acute generalized exanthematous pustulosis induced by paroxetine in an adolescent girl",
abstract = "Acute generalized exanthematous pustulosis (AGEP) is a rare severe cutaneous reaction pattern, which, in the majority of cases, occurs in adults (males and females are equally affected). AGEP has rarely been described in the paediatric population (1, 2). Viral illnesses, vaccinations (e.g. anti-pneumococcal vaccine) and drugs (up to 90{\%} of cases) have been implicated in the pathogenesis of AGEP (1, 2). Among drugs, the more commonly identified culprit agents are antibiotics (beta-lactams, macrolides, quinolones, pristinamycin, anti-infective sulphonamides), antimycotics (terbinafine, ketoconazole), calcium channel blockers (diltiazem), analgesics, antipyretics (paracetamol) and antimalarials (1). To date, however, the precise pathophysiological mechanism has not yet been identified and no report of AGEP caused by paroxetine, an antidepressant, has previously appeared in the English litterature.",
author = "Chiara Mameli and Gianluca Tadini and Dario Cattaneo and Chiara Cerini and Zuccotti, {Gian Vincenzo}",
year = "2013",
doi = "10.2340/00015555-1559",
language = "English",
volume = "93",
pages = "733--734",
journal = "Acta Borealia",
issn = "0001-5555",
publisher = "Society for the Publication of Acta Dermato-Venereologica",
number = "6",

}

TY - JOUR

T1 - Acute generalized exanthematous pustulosis induced by paroxetine in an adolescent girl

AU - Mameli, Chiara

AU - Tadini, Gianluca

AU - Cattaneo, Dario

AU - Cerini, Chiara

AU - Zuccotti, Gian Vincenzo

PY - 2013

Y1 - 2013

N2 - Acute generalized exanthematous pustulosis (AGEP) is a rare severe cutaneous reaction pattern, which, in the majority of cases, occurs in adults (males and females are equally affected). AGEP has rarely been described in the paediatric population (1, 2). Viral illnesses, vaccinations (e.g. anti-pneumococcal vaccine) and drugs (up to 90% of cases) have been implicated in the pathogenesis of AGEP (1, 2). Among drugs, the more commonly identified culprit agents are antibiotics (beta-lactams, macrolides, quinolones, pristinamycin, anti-infective sulphonamides), antimycotics (terbinafine, ketoconazole), calcium channel blockers (diltiazem), analgesics, antipyretics (paracetamol) and antimalarials (1). To date, however, the precise pathophysiological mechanism has not yet been identified and no report of AGEP caused by paroxetine, an antidepressant, has previously appeared in the English litterature.

AB - Acute generalized exanthematous pustulosis (AGEP) is a rare severe cutaneous reaction pattern, which, in the majority of cases, occurs in adults (males and females are equally affected). AGEP has rarely been described in the paediatric population (1, 2). Viral illnesses, vaccinations (e.g. anti-pneumococcal vaccine) and drugs (up to 90% of cases) have been implicated in the pathogenesis of AGEP (1, 2). Among drugs, the more commonly identified culprit agents are antibiotics (beta-lactams, macrolides, quinolones, pristinamycin, anti-infective sulphonamides), antimycotics (terbinafine, ketoconazole), calcium channel blockers (diltiazem), analgesics, antipyretics (paracetamol) and antimalarials (1). To date, however, the precise pathophysiological mechanism has not yet been identified and no report of AGEP caused by paroxetine, an antidepressant, has previously appeared in the English litterature.

UR - http://www.scopus.com/inward/record.url?scp=84886419478&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84886419478&partnerID=8YFLogxK

U2 - 10.2340/00015555-1559

DO - 10.2340/00015555-1559

M3 - Article

C2 - 23450307

AN - SCOPUS:84886419478

VL - 93

SP - 733

EP - 734

JO - Acta Borealia

JF - Acta Borealia

SN - 0001-5555

IS - 6

ER -